MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The impella cp was returned for evaluation.There were no abnormalities found, and no kinks on the cannula or pigtail were detected.According to the clinical case the physician noted the patient had fragile tissue at the apex, and the patient had an apex infarction in the past.The root cause of the ventricle perforation is likely related to patient condition.
 
Event or Problem Description
An impella cp was placed for support for hrpci into a (b)(6) old female patient on (b)(6).After the stent was placed echo revealed bleeding in the pericardium.The patient was brought to the or where 400 units of blood was removed, and a perforation of the left ventricle was discovered.The origin of the perforation is unknown.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
MDR Report Key7395628
Report Number1220648-2018-00018
Device Sequence Number70232
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P1400003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2019
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0026
Device Lot Number1322666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR